On probabilistic rationalizability

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

This paper examines the problem of rationalizability of a choice system without imposing restrictions on the universal set of alternatives and the family of feasible sets. A choice system is the probabilistic counterpart of a choice function which is basic to much of the theory of individual choice behaviour in economics. We provide a necessary and sufficient condition for a choice system to be induced by a probability measure on a set of utility functions.
Original languageEnglish
Pages (from-to)425-437
Number of pages13
JournalSocial Choice and Welfare
Volume32
Issue number3
DOIs
Publication statusPublished - 2009

Fingerprint

economics
Rationalizability
Utility function
Choice function
Economics
Choice behavior

Cite this

On probabilistic rationalizability. / Nandeibam, Shasikanta.

In: Social Choice and Welfare, Vol. 32, No. 3, 2009, p. 425-437.

Research output: Contribution to journalArticle

@article{e8911f6308c04d2eb9b1c2932f049921,
title = "On probabilistic rationalizability",
abstract = "This paper examines the problem of rationalizability of a choice system without imposing restrictions on the universal set of alternatives and the family of feasible sets. A choice system is the probabilistic counterpart of a choice function which is basic to much of the theory of individual choice behaviour in economics. We provide a necessary and sufficient condition for a choice system to be induced by a probability measure on a set of utility functions.",
author = "Shasikanta Nandeibam",
year = "2009",
doi = "10.1007/s00355-008-0332-x",
language = "English",
volume = "32",
pages = "425--437",
journal = "Social Choice and Welfare",
issn = "0176-1714",
publisher = "Springer New York",
number = "3",

}

TY - JOUR

T1 - On probabilistic rationalizability

AU - Nandeibam, Shasikanta

PY - 2009

Y1 - 2009

N2 - This paper examines the problem of rationalizability of a choice system without imposing restrictions on the universal set of alternatives and the family of feasible sets. A choice system is the probabilistic counterpart of a choice function which is basic to much of the theory of individual choice behaviour in economics. We provide a necessary and sufficient condition for a choice system to be induced by a probability measure on a set of utility functions.

AB - This paper examines the problem of rationalizability of a choice system without imposing restrictions on the universal set of alternatives and the family of feasible sets. A choice system is the probabilistic counterpart of a choice function which is basic to much of the theory of individual choice behaviour in economics. We provide a necessary and sufficient condition for a choice system to be induced by a probability measure on a set of utility functions.

UR - http://www.scopus.com/inward/record.url?scp=58849095362&partnerID=8YFLogxK

UR - http://dx.doi.org/10.1007/s00355-008-0332-x

U2 - 10.1007/s00355-008-0332-x

DO - 10.1007/s00355-008-0332-x

M3 - Article

VL - 32

SP - 425

EP - 437

JO - Social Choice and Welfare

JF - Social Choice and Welfare

SN - 0176-1714

IS - 3

ER -